Viewing 12 reply threads
  • Author
    Posts
    • #20810
      Al Tram
      Participant

      Has anyone switched from CL 25/100 to Rytary?  If so how did you transition and what were the results??

    • #20828
      Arthur Long
      Participant

      Yes, my wife switched shortly after Rytary came on the market. Carole had been on Sinamet (CL 25/100)for a few years with mixed results. Because it was not a time-release formula she had a terrible situation with the on/off timing. However, Carole wasn’t aware at the time, but she entered a clinical trial for Rytary and the result, at least for her, was outstanding. To date she continues on Rytary satisfactorily. Note: Carole has also tried going back on Sinemet, now with an ext. release version but it didn’t seem to do the job that Rytary has.

    • #20829
      Jo S.
      Participant

      I switched about a month or two ago. The initial transition was very difficult because it was hard to find the right dosage for me. At first I was way over-medicated and that turned me into an emotional wreck (literally). Once we finally got the dose down, I felt SO much better. Rytary isn’t perfect, but I must say that it’s significantly better than CL, even CL extended release, in terms of smoothing the ups and downs of on/off times. Plus, it’s great not having to take the medicated as often, and I also make it through the night without needing to take anything to get me through. So, all the way around, I would recommend it, except that it’s very pricey, even with as much discount as I could get.

      • #20836
        Al Tram
        Participant

        What dosage of CL 25/100 were you on?  What Rytary dosage did you end up taking?  23.75 mg/95mg   or 36.25 mg 145 mg?   Also how any times a day and how may pills?  Currently I am on 7 1/2 CL 25 100 per day. I take 1 pill every 2 hours from 7am till 7pm (except the first dose at 7am I take 1 1/2 pills).  Did you gradually replace the CL or transition completely over to the Rytary?

    • #20833
      Deborah
      Participant

      After resisting CL/25/100 due to fears of dyskinesias like my mom had, I finally had to admit I needed something stronger than rasagilene. I took CL for 3 years with moderate success, but still had breakthrough tremors and shortened duration of relief. This spring a new neurologist prescribed Rytary and I really had a hard time accepting that constant levodopa would be good for me, but he was right. After a very difficult initiation, the Rytary dosage now works so much better than the immediate release CL. However, I did complain almost immediately of strong twitches, jerks, uncomfortable spasms, so I’m now also taking Gocovri, which has almost totally eliminated this random uncomfortable movement. The down side is the cost; my  Rytary copay is around $400, and the Gocovri is  about $580. I have a grant which will soon be depleted and I’ll have to decide how to proceed. My neurologist was not swayed to let me try the old formulary of amantadine in place of the Gocovri, but I can’t rationalize this expense.

    • #20846
      Beth T Browne
      Participant

      I had extreme nausea with Sinemet 25/100.  Had to stop.  I am small to begin with, and weighted 98 when I started it.  Now down to 93.  Cannot seem to gain.  I am 84, so maybe age has something to do with it.  I have not had my normal appetite since I was on it and now off.  My movement doctor at the time gave me a bottle of Rytary to try.  I did not have the nausea but my anxiety seemed more.  I read the side effects and it was one, and a pharmacist said it might affect one some.  However, my movement doctor said it did NOT cause anxiety.  Very confusing for me, the patient.  Has anyone on it notice any changes in their anxiety?  My insurance does not cover it, and $700 every 30 days is out of the question for me.  So now, what do I do, not being able to take anything to help?

    • #20848
      Jan
      Participant

      I tried a variety of doses of Rytary, trying to replace my Sinemet 25/100 doses which I was taking about every 3 hours with fluctuating symptoms and side effects. However, I had some acute anxiety spells with the Rytary so I discontinued it & am back to frequent dosing with immediate-release carbidopa-levodopa.

    • #20849
      Jo S.
      Participant

      Hi, Al! My memory of 25/100 CL has faded rather quickly, but I know I was taking it about every three hours, usually one regular CL and one extended release at the same time. Then I would also need to get up in the middle of the night to take them. It was awful. Right now I take two capsules of Rytary three times a day (along with Gabapentin 100 mg) and don’t need to take anything overnight. It’s heavenly in comparison.

      Hi, Beth! I’m 67 and down to 90 pounds (and even 89 pounds on some days), so I feel your pain. I can’t say I’ve seen an increase in anxiety, but then again, it’s hard to tell. I do feel really strange at times and can have days (sometimes several in a row) when I’m quite down in the dumps. But that might just be the PD and not the Rytary.

    • #20860
      Deborah
      Participant

      I never had any nausea with CL 1tab 4 times daily and I only had the generic; I didn’t notice any extra anxiety with Rytary, but had a tough time getting used to all that extra levodopa in my system; strong spasms and cramps and hardly any sleep. I would say it took a good month to adjust.  But now it’s really pretty good. I take 1 capsule 61/245 4 times daily at 7Am, 12N, 5PM and 10 PM.  I also take 1 capsule Gocovri 137 mg at 10 PM. My insurance pays something but my copayment for the Rytary is $400 and for the Gocovri is $580. The PAN is helping with a grant that will cover a few months but after that fund is exhausted, I don’t know what I’ll do. I’m thankful and resentful at the same time.

    • #20863
      Sue Greenfield
      Participant

      On CL I started having dyskinesia (involuntary, erratic movements). My neurologist suggested Rytary. Although there can be problems in finding the right dose, we quickly found what works for me: Rytary ER 23.75-95mg capsules. I take one capsule 5 times a day at 8am, 11:30am, 3pm, 6:30pm 10:00pm. This is holding me, so far, through the night. Every morning I set these 5 alarm times on my phone for the day. Rytary is exorbitantly expensive! My neurologist wrote a letter and completed the paper work to my insurance company and they now cover a large part of the cost. There was no transition, I stopped the CL and started the Rytatry. I have to say, I was diagnosed 6 years ago, but this is the first time in 6 years I feel more like my “old self.” I am going out more, sleeping better, without that undercurrent of nausea I felt with CL I am eating better and starting to gain back some of that much needed weight. I feel like my head is clearer. As long as this drug holds me, I am a big fan!

      • #20866
        Jo S.
        Participant

        Sue, is Rytary ER different from regular Rytary? I thought all Rytary was a combination of immediate and extended release, or is Rytary ER something new?

    • #20861
      Skip Shaputnic
      Participant

      Beth and others who need funding assistance for Rytary (like myself),

      There are patient financial assistance programs out there that are funded by donations. Take a look at this resource from the Davis Phinney foundation https://davisphinneyfoundation.org/reduce-cost-parkinsons-medications/ Scroll down to “Patient Assistance for Specific Drugs” Then click on Rytary and follow the application instructions. You may qualify for this medicine at no cost.

    • #20867
      Thomas Rutschman
      Participant

      Try Mannitol, an approved sweetner, which  made a world of difference for my Parkinson’s.  Google it!

    • #20868
      Thomas Rutschman
      Participant

      Try Mannitol, an approved sweetner, which  made a world of difference for my Parkinson’s.  Google it!

    • #20877
      Robert Harris
      Participant

      I changed from CL to Rytary about six or seven months ago. I have found it much better than the generic CL because of the better extended release factor.  The dips are much leveled out, and I get hit by off-time only when I eat too much protein during a meal (tuna sandwich, roast beef and gravy, two or three pieces of fried chicken). I must have a cast-iron stomach, since I’ve never had nausea from any of the Parkinson’s meds I’ve used (CL, rasagiline, pramipexole, entacapone, Rytary, Requip, etc.).

      In the 15 or so  years I’ve  had PD, I’ve  become mildly more hopeful about treatment because new drugs and new administration methods have become available.

      Another move forward for me recently has been to change over from entacapone 200mg five times a day to Ongentgys 50mg once a day. When my insomnia and my constipation are both reasonably under control, the meds can all work and I feel almost normal. My debilitating fatigue is nearly gone.

       

      • #20880
        Al Tram
        Participant

        Rob what dose of rytary are you on and how many times a day do you take it?

Viewing 12 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account